Alert archive / Virginia / Wind Advisories in 2008
Wind Advisory 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Jan 29, 2008, 3:18 PM EST for 26 counties in Virginia; 7 counties in West Virginia; 11 counties in Maryland. It took effect at Jan 30, 2008, 3:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 3:18 PM EST (20:18 UTC)
- In effect from
- Jan 30, 2008, 3:00 AM EST
- Expired
- Jan 30, 2008, 11:09 AM EST
- In force
- 8 hr
- Issued by
- NWS Baltimore/Washington
All 44 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Frederick County, VA, Greene County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 39 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KLWX 292018 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 318 PM EST TUE JAN 29 2008 MDZ501-VAZ021-WVZ054-501-503-300300- /O.NEW.KLWX.HW.W.0001.080130T0700Z-080130T2100Z/ EXTREME WESTERN ALLEGANY-HIGHLAND-PENDLETON-WESTERN GRANT- WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...BAYARD...EMORYVILLE... HARTMANSVILLE 318 PM EST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 4 PM EST WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO BEGIN LATE TONIGHT...AND CONTINUE ON WEDNESDAY. WINDS OF THIS MAGNITUDE CAN CAUSE DOWNED TREES AND POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ003-502-VAZ025>031-WVZ050>053-055-502-504-300300- /O.NEW.KLWX.WI.Y.0002.080130T0800Z-080130T2100Z/ WASHINGTON-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM- SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-EASTERN GRANT-EASTERN MINERAL- INCLUDING THE CITIES OF...HAGERSTOWN...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... MARTINSBURG...CHARLES TOWN...PETERSBURG...KEYSER...FORT ASHBY 318 PM EST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM EST WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND EARLY WEDNESDAY MORNING. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO BEGIN LATE TONIGHT...AND CONTINUE ON WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS ON YOUR PROPERTY. A WIND ADVISORY MEANS THAT WINDS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>042-050>057- 300300- /O.NEW.KLWX.WI.Y.0002.080130T1000Z-080130T2100Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 318 PM EST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EST WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND EARLY WEDNESDAY MORNING. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO BEGIN LATE TONIGHT...AND CONTINUE ON WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS ON YOUR PROPERTY. A WIND ADVISORY MEANS THAT WINDS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PELOQUIN
3 follow-up statements
000 WWUS71 KLWX 300243 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 943 PM EST TUE JAN 29 2008 MDZ501-VAZ021-WVZ054-501-503-301045- /O.EXT.KLWX.HW.W.0001.080130T0700Z-080130T1800Z/ EXTREME WESTERN ALLEGANY-HIGHLAND-PENDLETON-WESTERN GRANT- WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...BAYARD...EMORYVILLE... HARTMANSVILLE 943 PM EST TUE JAN 29 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM 2 AM TO 1 PM EST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 2 AM TO 1 PM EST WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO BEGIN AFTER 4 AM...AND CONTINUE THROUGH MIDDAY WEDNESDAY. WINDS OF THIS MAGNITUDE CAN CAUSE DOWNED TREES AND POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ003-502-VAZ025>031-WVZ050>053-055-502-504-301045- /O.EXT.KLWX.WI.Y.0002.080130T0800Z-080130T1800Z/ WASHINGTON-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM- SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-EASTERN GRANT-EASTERN MINERAL- INCLUDING THE CITIES OF...HAGERSTOWN...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... MARTINSBURG...CHARLES TOWN...PETERSBURG...KEYSER...FORT ASHBY 943 PM EST TUE JAN 29 2008 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 1 PM EST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 1 PM EST WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA AFTER 5 AM AND CONTINUE THROUGH MIDDAY. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO BEGIN AFTER 5 AM...AND CONTINUE THROUGH MIDDAY. GUSTS ARE EXPECTED TO DECREASE BELOW 30 MPH IN THE AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS ON YOUR PROPERTY. A WIND ADVISORY MEANS THAT WINDS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>042-050>057- 301045- /O.EXT.KLWX.WI.Y.0002.080130T1000Z-080130T1800Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 943 PM EST TUE JAN 29 2008 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 1 PM EST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM TO 1 PM EST WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND EARLY WEDNESDAY MORNING. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO BEGIN AFTER 7 AM...AND CONTINUE THROUGH MIDDAY. GUSTS ARE EXPECTED TO DECREASE BELOW 30 MPH BY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS ON YOUR PROPERTY. A WIND ADVISORY MEANS THAT WINDS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KLWX 300822 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 322 AM EST WED JAN 30 2008 MDZ501-VAZ021-WVZ054-501-503-301700- /O.CON.KLWX.HW.W.0001.000000T0000Z-080130T1800Z/ EXTREME WESTERN ALLEGANY-HIGHLAND-PENDLETON-WESTERN GRANT- WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...BAYARD...EMORYVILLE... HARTMANSVILLE 322 AM EST WED JAN 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A STRONG COLD FRONT HAS MOVED THROUGH ELKINS AND WILL CROSS THE ALLEGANY HIGHLANDS BETWEEN 4 AND 5 AM. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THIS MORNING...AND CONTINUE THROUGH MIDDAY. WINDS OF THIS MAGNITUDE CAN CAUSE DOWNED TREES AND POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ003-502-VAZ025>031-WVZ050>053-055-502-504-301700- /O.CON.KLWX.WI.Y.0002.000000T0000Z-080130T1800Z/ WASHINGTON-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM- SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-EASTERN GRANT-EASTERN MINERAL- INCLUDING THE CITIES OF...HAGERSTOWN...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... MARTINSBURG...CHARLES TOWN...PETERSBURG...KEYSER...FORT ASHBY 322 AM EST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL MOVE INTO THE AREA AROUND 5 AM. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO BEGIN BEFORE SUNRISE...AND CONTINUE THROUGH MIDDAY. GUSTS ARE EXPECTED TO DECREASE BELOW 30 MPH THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS ON YOUR PROPERTY. $$ DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>042-050>057- 301700- /O.CON.KLWX.WI.Y.0002.080130T1000Z-080130T1800Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 322 AM EST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA AROUND SUNRISE. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO BEGIN AFTER 7 AM...AND CONTINUE THROUGH MIDDAY. GUSTS ARE EXPECTED TO DECREASE BELOW 30 MPH THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS ON YOUR PROPERTY. $$ AW
000 WWUS71 KLWX 301609 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1109 AM EST WED JAN 30 2008 MDZ501-VAZ021-WVZ054-501-503-301715- /O.CAN.KLWX.HW.W.0001.000000T0000Z-080130T1800Z/ EXTREME WESTERN ALLEGANY-HIGHLAND-PENDLETON-WESTERN GRANT- WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...BAYARD...EMORYVILLE... HARTMANSVILLE 1109 AM EST WED JAN 30 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED LATE THIS MORNING ACROSS THE AREA. WHILE WEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL REMAIN POSSIBLE...THESE WINDS ARE BELOW HIGH WIND WARNING CRITERIA. $$ DCZ001-MDZ003>007-009>011-013-014-016>018-502-VAZ025>031-036>042- 050>057-WVZ050>053-055-502-504-301715- /O.CAN.KLWX.WI.Y.0002.000000T0000Z-080130T1800Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- EASTERN GRANT-EASTERN MINERAL- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...CUMBERLAND...STAUNTON...WAYNESBORO... HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE... LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX... ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...MARTINSBURG... CHARLES TOWN...PETERSBURG...KEYSER...FORT ASHBY 1109 AM EST WED JAN 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED LATE THIS MORNING ACROSS THE AREA. WHILE WEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH WILL REMAIN POSSIBLE...THESE WINDS ARE BELOW WIND ADVISORY CRITERIA. $$ PELOQUIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 29, 2:59 PM EST, 19 minutes earlier.
Area forecast discussion, Jan 29, 2:59 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
259 PM EST TUE JAN 29 2008
.SYNOPSIS...
A COLD FRONT OVER THE MID WEST THIS AFTERNOON WILL MOVE THROUGH
THE MID ATLANTIC LATE TONIGHT AND EARLY WEDNESDAY. HIGH PRESSURE
WILL BUILD ACROSS THE AREA LATER WEDNESDAY AND THURSDAY. LOW
PRESSURE FROM THE GULF COAST WILL TRACK NORTHEAST INTO THE REGION
THURSDAY NIGHT AND FRIDAY. HIGH PRESSURE RETURNS THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
WAVES OF ISENTROPIC LIFT HAVE KEPT SOME RAIN ACROSS THE CWA TODAY.
FORTUNATELY...TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS AREAS
THAT WERE NEAR OR BELOW FREEZING EARLIER TODAY...THEREFORE THE ONLY
P-TYPE FOR THE REST OF TODAY WILL BE RAIN.
18Z SURFACE ANALYSIS SHOWED A STRONG COLD FRONT MOVING ACROSS THE
MIDWEST AND MISSISSIPPI VALLEY. THIS FRONT WILL MOVE EAST AND MAKE
IT INTO THE WESTERN CWA LATER TONIGHT. MID AND UPPER LEVEL HEIGHTS
ARE IMPRESSIVE AND TILT NEGATIVE TONIGHT. WARM ADVECTION WILL KEEP
SOME RAIN ACROSS THE CWA THIS EVENING...THEN DYNAMICS BECOME MORE
IMPORTANT AFTER MIDNIGHT AND WILL SUPPORT AN ORGANIZED AREA/LINE
OF SHOWERS. SUCH SHOWERS WILL BE CAPABLE OF TAPPING INTO STRONG
GUSTY WINDS AT 925 MB. INSTABILITY IF LACKING SO HAVE NOT INTRODUCED
THUNDER AS LIGHTNING SEEMS UNLIKELY...BUT THUNDER AND LIGHTNING WONT
BE NECESSARY TO VERTICALLY TRANSFER WIND MOMENTUM. IN
ADDITION...WINDS FROM A PRESSURE GRADIENT PERSPECTIVE BEHIND THE
CONVECTION WILL BE A CONCERN. WILL START A HIGH WIND WARNING IN THE
WESTERN 5 COUNTIES AND A WIND ADVISORY FOR THE REMAINING WEST OF THE
BLUE RIDGE COUNTIES STARTING LATE TONIGHT. WENT ABOVE MOSGUIDE FOR
MIN T TONIGHT.
&&
.SHORT TERM /WEDNESDAY/...
COLD FRONT MOVES ACROSS AREAS EAST OF THE MTNS EARLY WEDNESDAY
MORNING...PROBABLY MOVING ACROSS DCA/BWI 12Z OR 13Z. WILL CONTINUE
SOME LOW POPS ALONG/AHEAD OF THE FRONT WEDNESDAY MORNING. BIGGER
ISSUE WILL BE WINDS BEHIND THE FRONT. HEADLINES THE START LATE
TONIGHT WEST OF THE BLUE RIDGE WILL CONTINUE THROUGH WEDNESDAY
AFTERNOON...BUT WILL ALSO INCLUDE EAST OF THE MTNS IN A WIND
ADVISORY STARTING WEDNESDAY MORNING AND GOING THROUGH THE AFTERNOON.
HIGHEST GUSTS LIKELY WILL BE IN THE MORNING WITH THE STRONG
SURGE...BUT CLEARING SKIES AND COLD ADVECTION WILL KEEP EXCELLENT
MIXING THROUGH THE AFTERNOON SO GUSTY WINDS WILL REMAIN. WITH SUCH
STRONG COLD ADVECTION...THE HIGHEST TEMPERATURES MAY OCCUR EARLY IN
THE MORNING...WITH A FALL AND LEVELING OUT THEREAFTER. ALTHOUGH
CLEARING AND DOWNSLOPING EAST OF THE MOUNTAIN MAY TRY TO BATTLE THE
INTERRUPTED DIURNAL CURVE A BIT. AGAIN WENT BELOW MOSGUIDE FOR MAX T
WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
...SIGNIFICANT ICE STORM POSSIBLE ACROSS PORTIONS OF FORECAST AREA
LATE THURSDAY NIGHT...
NORTHERN HEMISPHERIC 500MB HEIGHT/ANOMALY PATTERN DURING THE PAST 5
DAYS SHOWS A DOMINATE CENTRAL PACIFIC RIDGE THROUGHOUT THE PERIOD. A
TROUGH HAS DEVELOPED ACROSS THE WEST COAST...WITH RIDGING ACROSS THE
EAST COAST. WATER VAPOR LOOPS SHOWS A SOUTHEAST CONUS RIDGE...WITH A
WAVE LIFTING THROUGH THE GREAT LAKES. THE NEXT SHORT WAVE IS MOVING
EAST INTO THE PLAINS. 13Z SURFACE MAP SHOWS A 1022MB CYCLONE NEAR
FLORIDA. A 998MB CYCLONE WAS LOCATED NORTH OF THE GREAT LAKES...WITH
A COLD FRONT EXTENDING SOUTHWEST TO A 999MB CYCLONE NEAR ST LOUIS. A
WARM FRONT WAS LIFTING FROM THE WESTERN GULF STATES INTO THE
TENNESSEE VALLEY.
WINDS DECREASE QUICKLY WEDNESDAY EVENING AS HIGH PRESSURE BUILDS IN.
SIDED ON COLD SIDE OF GUIDANCE AS ARCTIC AIRMASS (-20F IN NORTH
DAKOTA)...WITH BE MOVING INTO PLACE...ALONG WITH DRY COLUMN FOR
RADIATIONAL COOLING.
THIS SETS UP A POSSIBLE ICE STORM FOR LATE THURSDAY NIGHT ACROSS THE
WESTERN AND CENTRAL PORTION OF THE FORECAST AREA. TEMPERATURES
THURSDAY WARM 20-30F DIURNALLY UNDER SUNSHINE...BUT THAT PLACES
HIGHS WHICH STRUGGLE TO REACH 40F IN VALLEYS AND FREEZING IN HIGHER
TERRAIN THURSDAY. DEPENDING ON HOW FAST OPAQUE CLOUDS MOVE INTO
REGION THURSDAY NIGHT...TEMPERATURES MAY FALL BACK INTO THE MID 20S.
THIS WILL BE THE LIMITING FACTOR FOR THE EVENT.
LAST SEVERAL RUNS OF GFS/EUROPEAN IN GOOD AGREEMENT REGARDING STORM
TRACK...WITH 24HR QPF OF ABOUT AN INCH. THIS SEEMS REASONABLE GIVEN
STRONG WARM ADVECTION FROM THE GULF OF MEXICO...WITH ISENTROPIC
UPGLIDE OVER COOLER AND DRIER AIRMASS.
GUSTY WINDS EXPECTED BEHIND CYCLONE LATE FRIDAY AND FRIDAY NIGHT.
ANOTHER SYSTEM MAY AFFECT THE REGION MID WEEK. WITH MODEL GUIDANCE
STILL TRYING TO LOCK ONTO A SOLUTION AND EVENT LATE THIS WEEK...DID
NOT DIVE INTO THE DETAILS.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MAINLY MVFR CONDITIONS THROUGH EARLY TONIGHT FROM ISENTROPIC LIFT
RELATED RAIN. MORE ORGANIZED AREA/LINE OF SHOWERS LATE TONIGHT/EARLY
WEDNESDAY COULD PROMOTE IFR CONDITIONS. LOW LEVEL WIND SHEAR CAN BE
EXPECTED TONIGHT BEFORE FRONTAL PASSAGE...THEN STRONG WIND GUSTS
WILL MIX DOWN TO THE SURFACE WEDNESDAY.
WINDS DIMINISH LATE WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE
REGION. NEXT SYSTEM APPROACHES FROM THE SOUTHWEST LATE WORK WEEK.
09Z SREF INDICATE LIKELY TO DEFINITE PROBABILITIES OF IFR CEILINGS
THURSDAY NIGHT AND FRIDAY.
&&
.MARINE...
SMALL CRAFT ADVISORY WINDS WILL DEVELOP THIS EVENING...AND CONTINUE
OVERNIGHT. HAVE RAISED A GALE WARNING WEDNESDAY ASSOCIATED WITH AND
BEHIND THE COLD FRONTAL PASSAGE. GUSTS TO 40 KT POSSIBLE WEDNESDAY.
HIGHEST SURGE LIKELY WILL BE IN THE MORNING.
WINDS DIMINISH LATE WEDNESDAY EVENING BELOW SMALL CRAFT CRITERIA AS
HIGH PRESSURE BUILDS IN. HELD ONTO SMALL CRAFT WINDS LONGER THAN
GUIDANCE GIVEN STRENGTH OF COLD ADVECTION ABOVE RELATIVELY WARM
WATERS.
NEXT SYSTEM MAY BRING HIGH END SMALL CRAFT OR GALES FRIDAY INTO
FRIDAY NIGHT.
&&
.TIDES/COASTAL FLOODING...
WATER LEVEL DEPARTURES THIS AFTERNOON ARE 1 TO 2 FEET ABOVE
ASTRONOMICAL TIDES ALONG THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.
WITH SOUTHERLY FLOW INCREASING OVERNIGHT...MINOR COASTAL FLOODING
MAY OCCUR NEAR TIMES OF HIGH TIDE. WATER LEVELS ARE EXPECTED TO FALL
TOMORROW AFTERNOON BEHIND A COLD FRONT.
A COASTAL FLOOD ADVISORY HAS BEEN ISSUED AS HIGH TIDE THIS AFTERNOON
WAS VERY CLOSE TO REACHING MINOR FLOODING THRESHOLDS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY FROM 5 AM TO 4 PM EST WEDNESDAY FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 10 AM EST WEDNESDAY FOR DCZ001.
MD...WIND ADVISORY FROM 5 AM TO 4 PM EST WEDNESDAY FOR MDZ004>007-
009>011-013-014-016>018.
WIND ADVISORY FROM 3 AM TO 4 PM EST WEDNESDAY FOR MDZ003-502.
COASTAL FLOOD ADVISORY UNTIL 10 AM EST WEDNESDAY FOR MDZ007-
011-013-014-016>018.
HIGH WIND WARNING FROM 2 AM TO 4 PM EST WEDNESDAY FOR MDZ501.
VA...WIND ADVISORY FROM 5 AM TO 4 PM EST WEDNESDAY FOR VAZ036>042-
050>057.
WIND ADVISORY FROM 3 AM TO 4 PM EST WEDNESDAY FOR VAZ025>031.
COASTAL FLOOD ADVISORY UNTIL 10 AM EST WEDNESDAY FOR
VAZ052>055-057.
HIGH WIND WARNING FROM 2 AM TO 4 PM EST WEDNESDAY FOR VAZ021.
WV...WIND ADVISORY FROM 3 AM TO 4 PM EST WEDNESDAY FOR WVZ050>053-
055-502-504.
HIGH WIND WARNING FROM 2 AM TO 4 PM EST WEDNESDAY FOR WVZ054-
501-503.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 AM EST
WEDNESDAY FOR ANZ530>537.
GALE WARNING FROM 5 AM TO 4 PM EST WEDNESDAY FOR ANZ530>537.
&&
SYNOPSIS...PELOQUIN/ROGOWSKI
NEAR TERM...PELOQUIN
SHORT TERM...PELOQUIN
LONG TERM...ROGOWSKI
AVIATION...PELOQUIN/ROGOWSKI
MARINE...PELOQUIN/ROGOWSKIHazardous weather outlook, Jan 29, 10:16 AM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1016 AM EST TUE JAN 29 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 301000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1016 AM EST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE REGION TONIGHT. A FEW STRONG WIND GUSTS MAY MIX DOWN IN HEAVIER SHOWERS ALONG THE FRONT LATE TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND ADVISORIES WILL BE POSSIBLE WEDNESDAY BEHIND A COLD FRONT. A GALE WARNING MAY BE REQUIRED ON THE WATERS WEDNESDAY. SMALL CRAFT ADVISORIES MAY BE REQUIRED AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-301000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1016 AM EST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE REGION TONIGHT. A FEW STRONG WIND GUSTS MAY MIX DOWN IN HEAVIER SHOWERS ALONG THE FRONT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND ADVISORIES OR HIGH WIND WARNINGS WILL BE POSSIBLE WEDNESDAY BEHIND THE COLD FRONT. THE HIGHEST WINDS WILL OCCUR OVER THE MOUNTAIN RIDGES...WHERE GUSTS MAY APPROACH 60 MPH. ANOTHER STORM SYSTEM WILL AFFECT THE REGION THURSDAY NIGHT AND FRIDAY. DEPENDING ON THE START TIME PRECIPITATION COULD BEGIN AS FREEZING RAIN THURSDAY NIGHT BEFORE CHANGING OVER TO RAIN. THE MOST SUSCEPTIBLE AREAS WOULD BE WEST OF THE I-95 CORRIDOR. THERE IS STILL UNCERTAINTY IN THIS SITUATION. MONITOR LATER FORECASTS FOR UPDATES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 2:08 AM EST | Winter Weather Advisory | LWX | Frederick, Shenandoah, City of Winchester | 3 hr |
| Jan 29, 3:00 PM EST | Coastal Flood Advisory | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 15 hr |
| Jan 29, 3:18 PM EST | High Wind Warning | LWX | 20 hr | |
| Jan 29, 7:26 AM EST | Freezing Rain Advisory | LWX | Anne Arundel, Baltimore, Carroll, Frederick, City of Baltimore | 3 hr |
Nearby
Wind Advisories in Virginia, 2008Wind Advisories in Maryland, 2008Wind Advisories in West Virginia, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.